Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 65, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 30, 2019, 5:42 PM CDT for Woodford County, Illinois. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2019, 5:42 PM CDT (22:42 UTC)
- Expired
- May 30, 2019, 6:00 PM CDT
- In force
- 18 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Woodford County, IL
The radar
The Lincoln radar (KILX), 79 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
409
WUUS53 KILX 302242
SVRILX
ILC203-302300-
/O.NEW.KILX.SV.W.0065.190530T2242Z-190530T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
542 PM CDT Thu May 30 2019
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northeastern Woodford County in central Illinois...
* Until 600 PM CDT.
* At 541 PM CDT, a severe thunderstorm was located near Secor, or 11
miles east of Eureka, moving northeast at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
El Paso, Minonk, Secor, Benson and Panola.
This includes Interstate 39 between mile markers 15 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4077 8893 4071 8910 4079 8918 4093 8904
4093 8893
TIME...MOT...LOC 2241Z 235DEG 14KT 4077 8908
HAIL...1.00IN
WIND...<50MPH
$$
371 follow-up statement
688
WWUS53 KILX 302300
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
600 PM CDT Thu May 30 2019
ILC203-302309-
/O.EXP.KILX.SV.W.0065.000000T0000Z-190530T2300Z/
Woodford-
600 PM CDT Thu May 30 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WOODFORD COUNTY
WILL EXPIRE AT 600 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 4077 8893 4071 8910 4079 8918 4093 8904
4093 8893
TIME...MOT...LOC 2259Z 235DEG 14KT 4081 8901
$$
37What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:57 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, May 30, 2:57 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 257 PM CDT Thu May 30 2019 .SHORT TERM...(This evening through Friday) ISSUED AT 257 PM CDT Thu May 30 2019 Weak NW-SE oriented surface trough extending from near Moline to just north of Lafayette, Indiana is triggering widely scattered convection this afternoon. An upper low centered further west over Iowa will provide additional lift along the boundary and should result in scattered showers/storms across much of the KILX CWA late this afternoon into early this evening. Based on radar trends and latest HRRR forecast, it appears convection will be most focused from Bloomington E/SE to Paris over the next few hours. Have therefore gone with 40 PoPs across this corridor, with 20-30 PoPs elsewhere. The convection will gradually dissipate this evening, followed by mostly clear and dry conditions overnight. Once the upper low passes to the east, short-wave ridging in its wake will provide mostly sunny and warm weather on Friday with highs in the lower 80s. && .LONG TERM...(Friday night through Thursday) ISSUED AT 257 PM CDT Thu May 30 2019 The first part of the extended will be dominated by deep upper troughing over eastern Canada into New England...resulting in northwesterly flow across the Midwest. A short-wave trough embedded within the flow will track from southern Saskatchewan Friday morning into Illinois by Saturday. As this feature approaches, an associated cold front will interact with a moderately unstable/sheared environment to produce scattered thunderstorms during the afternoon and evening. With SBCAPE values progged to range from 1500-2500J/kg and 0-6km bulk shear of 30-40kt, think a few strong storms with large hail/damaging wind gusts will be possible. As such, SPC has highlighted locations north of the I-70 corridor for a Marginal Risk for severe on Saturday. Once the cold front passes, Canadian high pressure will build southward into the region and provide a period of cooler/drier weather for Sunday through Tuesday. After that, a return to unsettled conditions appears likely for the middle and end of next week as upper ridging tries to build back into the Midwest. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1231 PM CDT Thu May 30 2019 Diurnal Cu field has developed across central Illinois early this afternoon...with MVFR ceilings at both KBMI and KCMI. Ceilings will rise to VFR at all TAF sites over the next 1-2 hours, followed by widely scattered convection later this afternoon. Based on latest satellite/radar trends showing enhanced Cu along a trough axis near the I-80 corridor, have added a period of VCTS after 20z at the I-74 terminals and further south to KSPI after 22z. Any convection that develops will dissipate after sunset with mostly clear skies expected through the remainder of the period. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barnes
Hazardous weather outlook, May 30, 3:00 PM CDT, 2 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 300 PM CDT Thu May 30 2019 ILZ027>031-037-312000- Knox-Marshall-Peoria-Stark-Tazewell-Woodford- 300 PM CDT Thu May 30 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms are possible this evening, but they are not expected to be severe. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Scattered thunderstorms are expected Saturday morning through evening. Some of these could be strong or locally severe Saturday afternoon and evening. Additional thunderstorms are possible Tuesday night and Wednesday. Severe weather is currently not expected. Moderate flooding will continue along the Illinois River from Peoria upstream, with steady rises through the first part of the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ036-040-041-047-049-050-312000- Cass-Fulton-Mason-Morgan-Schuyler-Scott- 300 PM CDT Thu May 30 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms are possible this evening, but they are not expected to be severe. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Scattered thunderstorms are expected Saturday afternoon and evening. Some of these could be strong or locally severe. Additional thunderstorms are possible Tuesday night and Wednesday. Severe weather is currently not expected. Major flooding will continue along the Illinois River from Beardstown downstream, and will crest close to record levels around Monday. Major flooding will continue along the La Moine River into the weekend, with moderate flooding on the Spoon River. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ042-048-051>054-061-312000- Christian-Logan-Macon-Menard-Moultrie-Sangamon-Shelby- 300 PM CDT Thu May 30 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms are possible this evening, but they are not expected to be severe. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Scattered thunderstorms are expected Saturday afternoon and evening. Some of these could be strong or locally severe. Additional thunderstorms are possible Tuesday night and Wednesday. Severe weather is currently not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-043>046-055>057-312000- Champaign-Coles-De Witt-Douglas-Edgar-McLean-Piatt-Vermilion- 300 PM CDT Thu May 30 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms are possible this evening. A few of these could briefly be strong to severe, with hail and strong winds. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Scattered thunderstorms are expected Saturday morning through Saturday evening, as well as Tuesday night and Wednesday. Severe weather is currently not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. The most likely time frame is 4 pm to 8 pm. ILZ062-063-066>068-071>073-312000- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 300 PM CDT Thu May 30 2019 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms are possible this evening. A few of these could briefly be strong to severe, with hail and strong winds. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Scattered thunderstorms are expected Saturday afternoon and evening, as well as Tuesday night and Wednesday. Severe weather is currently not expected. Minor flooding will continue along the Wabash River from Palestine upstream, while flooding may redevelop at Clay City by Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. The most likely time frame is 4 pm to 8 pm. Shimon
In the hours before
Local storm report, May 30, 11:49 AM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1149 AM CDT THU MAY 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 SW EFFINGHAM 39.09N 88.59W
05/30/2019 M2.32 INCH EFFINGHAM IL CO-OP OBSERVER
&&
JRPSpecial weather statement, May 30, 5:12 PM CDT, 30 minutes before
Special Weather Statement National Weather Service Lincoln IL 512 PM CDT Thu May 30 2019 ILZ027>031-037-038-310015- Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Pekin, Bloomington, and Normal 512 PM CDT Thu May 30 2019 ...FUNNEL CLOUDS POSSIBLE INTO EARLY EVENING... At 505 PM, trained weather spotters reported a funnel cloud north of Goodfield. Atmospheric conditions exist today near and north of the I-74 between Galesburg and Bloomington, that favor the possible formation of weak circulations on a pre-existing boundary. Some of these circulations are occurring underneath developing showers and thunderstorms, where a funnel cloud may develop. Low hanging clouds can also appear to dip up and down at times, but they will not show signs of any rapid rotation. An actual funnel cloud will exhibit spinning in a counter-clockwise direction. In rare instances, these funnels may briefly touch down. Stay alert and be prepared to move to a safe shelter if a funnel cloud approaches the ground. 25
Local storm report, May 30, 5:15 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
515 PM CDT THU MAY 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM FUNNEL CLOUD 1 N GOODFIELD 40.64N 89.27W
05/30/2019 WOODFORD IL TRAINED SPOTTER
RELAYED BY WOODFORD CO. EMA
&&
25Local storm report, May 30, 5:37 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
537 PM CDT THU MAY 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL SECOR 40.74N 89.14W
05/30/2019 M0.75 INCH WOODFORD IL LAW ENFORCEMENT
RELAYED BY WOODFORD CO. EM
&&
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:20 PM CDT | Flash Flood Warning | ILX | Effingham, Jasper | 6 hr |
| May 29, 7:27 PM CDT | Special Weather Statement | ILX | Christian | 33 min |
| May 29, 7:28 PM CDT | Special Weather Statement | ILX | Edgar | 47 min |
| May 29, 7:55 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 35 min |
| May 29, 8:01 PM CDT | Special Weather Statement | ILX | Vermilion | 29 min |
| May 29, 8:21 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Sangamon | 24 min |
| May 29, 8:37 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Menard | 23 min |
| May 29, 8:56 PM CDT | Special Weather Statement | ILX | Douglas, Macon, Piatt | 34 min |
| May 29, 9:00 PM CDT | Special Weather Statement | ILX | Logan | 30 min |
| May 29, 9:36 PM CDT | Flash Flood Warning | ILX | Clark, Crawford | 114 min |
| May 29, 10:55 PM CDT | Areal Flood Warning | ILX | Clark, Crawford, Cumberland, Effingham, Jasper, Shelby | 7 hr |
| May 29, 11:34 PM CDT | Flash Flood Warning | ILX | Stark | 4 hr |
| May 30, 5:53 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 22 min |
| May 30, 6:19 PM CDT | Special Weather Statement | ILX | Champaign | 41 min |
| May 30, 6:26 PM CDT | Flash Flood Warning | ILX | Peoria | 3 hr |
| May 30, 6:54 PM CDT | Special Weather Statement | ILX | Vermilion | 51 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.